MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 125D LEFT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 34CM 125D LEFT; NAIL, FIXATION, BONE
Model Number 71675509
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up or inspection of a trauma surgery, it was noticed that the sealed packaging of the inner wrapper of an intertan 10s 10mm x 34cm 125d left was disassociated with the plastic, leaving a spot that compromised sterility.Since the wrapper was not attached any longer to the plastic there was a hole where air could move in and out.This was noticed prior to the scrub tech touching or receiving the implant.The procedure was successfully completed without delay using a smith and nephew back up device.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device, was not returned for evaluation and the failure mode could not be confirmed.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.A review of the packaging inspection procedure was conducted, and it revealed the inner wrapper should be sealed.The contribution of the device to the reported event could not be corroborated.At this time, we do not have evidence to suspect that the product failed to meet product specifications at the time of manufacture.Manufacturing process errors or mishandling could be probable causes of the reported event.This issue was evaluated through our internal quality process and determined to be isolated at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INTERTAN 10S 10MM X 34CM 125D LEFT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11810796
Report Number1020279-2021-04071
Device Sequence Number14400996
Product Code JDS
UDI-Device Identifier00885556344149
UDI-Public00885556344149
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675509
Device Catalogue Number71675509
Device Lot Number20KM12653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown